Scottsdale Police officer speaks after administering Narcan to a man, days following training

- Just days after Scottsdale Police were trained on how to use Narcan, a Scottsdale Police officer saved someone who was overdosing on heroin.

Narcan can reverse the effects of a heroin or opioid overdose.

On June 25, Scottsdale Police Department was trained on using Narcan, and since then, officers are allowed to use it. Less than two weeks after the training, an officer used the antidote and saved a mans life.

"Maybe this gives him another chance at getting his life back on track," said Officer Tyler Parks. The incident happened in North Scottsdale on July 7, at the beginning of Parks' shift. He was dispatched to the emergency overdose call.

"I was the first to arrive on scene," said Officer Parks. "I went inside the apartment and saw the man laying face first on the ground on the tile. His lips were blue, his breathing was very shallow."

Within minutes of arriving he gave the first dose of Narcan. The Scottsdale Police Department started allowing officers to use the antidote in June.

"Gave him the Narcan," said Officer Parks. "He started to breathe a little more frequent, and the Scottsdale Fire Department showed up, and we decided it would be a good idea to give him a second dose of Narcan."  

The man was up and talking with first responders after that second dose.

He was one of the lucky ones.

In June, Gov. Doug Ducey (R) ordered weekly reports on overdoses and deaths. In the past,week, there were 16 deaths and 217 overdoses. Since June 15, there has been 52 deaths and 661 overdoses.

"I would say up in my area, it's at least a weekly occurrence of overdoses," said Officer Parks. 

Up Next:


  • Popular

  • Recent

Stories You May Be Interested In – includes Advertiser Stories